Dermatomyositis, pembrolizumab, and squamous cell carcinoma of the lung

Claire J. Wiggins, Susan Y. Chon

Research output: Contribution to journalArticlepeer-review

Abstract

Cancer immunotherapy has impacted the treatment of numerous tumor types, including skin, lung, and colon cancers. Immune checkpoint inhibitors (ICI) activate the immune system to attack cancer cells, but this mechanism can also impact healthy cells. Dermatomyositis, an autoimmune syndrome affecting multiple organ systems, is often associated with cancer as a paraneoplastic syndrome, but this syndrome can also be induced by ICI. Here, we describe a case of dermatomyositis in a patient receiving pembrolizumab for treatment of squamous cell carcinoma of the lung and discuss the importance of recognizing complications of ICI.

Original languageEnglish (US)
Pages (from-to)120-121
Number of pages2
JournalBaylor University Medical Center Proceedings
Volume34
Issue number1
DOIs
StatePublished - 2021

Keywords

  • Adverse drug reaction
  • dermatomyositis
  • immune-related adverse event
  • immunotherapy
  • squamous cell carcinoma of the lung

ASJC Scopus subject areas

  • Medicine(all)

Fingerprint Dive into the research topics of 'Dermatomyositis, pembrolizumab, and squamous cell carcinoma of the lung'. Together they form a unique fingerprint.

Cite this